Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 76, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 30, 2008, 4:42 AM CST. It took effect at Dec 30, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 4:42 AM CST (10:42 UTC)
- In effect from
- Dec 30, 2008, 10:00 AM CST
- Expired
- Dec 30, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 301042 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 442 AM CST TUE DEC 30 2008 ...RED FLAG WARNING IS IN EFFECT FROM 10 AM CST /9 AM MST/ THROUGH 6 PM CST /5 PM MST/ FOR THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .VERY DRY AIR WILL COMBINE WITH INCREASING WINDS THIS AFTERNOON TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. MINIMUM AFTERNOON HUMIDITIES ARE EXPECTED TO REACH 5 TO 15 PERCENT WHILE WINDS INCREASE TO 20 TO 25 MPH. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES GRADUALLY INCREASE. NMZ114-TXZ074-258-302100- /O.NEW.KMAF.FW.W.0076.081230T1600Z-081231T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 442 AM CST TUE DEC 30 2008 /342 AM MST TUE DEC 30 2008/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. MINIMUM AFTERNOON HUMIDITIES ARE EXPECTED TO REACH 5 TO 15 PERCENT WHILE WINDS INCREASE TO 20 TO 25 MPH. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES GRADUALLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
1 follow-up statement
000 WWUS84 KMAF 302059 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST TUE DEC 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CST /5 PM MST/ FOR THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .VERY DRY AIR WILL COMBINED WITH INCREASING WINDS THIS AFTERNOON TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. MINIMUM AFTERNOON HUMIDITIES ARE EXPECTED TO REACH 5 TO 15 PERCENT WHILE WINDS INCREASE TO 20 TO 25 MPH. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES GRADUALLY INCREASE. NMZ114-TXZ074-258-310000- /O.CON.KMAF.FW.W.0076.000000T0000Z-081231T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 259 PM CST TUE DEC 30 2008 /159 PM MST TUE DEC 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. MINIMUM AFTERNOON HUMIDITIES ARE EXPECTED TO REACH 5 TO 15 PERCENT WHILE WINDS INCREASE TO 20 TO 25 MPH. CONDITIONS WILL IMPROVE THIS EVENING AS WINDS SUBSIDE AND HUMIDITIES GRADUALLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 30, 4:39 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 30, 4:39 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CST TUE DEC 30 2008
.DISCUSSION...
ZONAL FLOW ACROSS THE REGION AS A BROAD RIDGE EXTENDS ACROSS THE
COUNTRY TODAY. THIS WILL CONTINUE THE NEXT DAY OR SO WITH A WEAK
TROUGH PASSING ACROSS THE SOUTHERN PLAINS LATE THURSDAY. WEAK
RIDGING RETURNS TO THE AREA BUT BY SATURDAY A SIGNIFICANT TROUGH MOVES
DOWN THE COAST OF CALIF BECOMING A CLOSED LOW SUNDAY OVER THE SRN
CA/AZ BORDER. THIS TROUGH WILL APPROACH THE WESTERN PART OF THE
REGION BY SUNDAY NIGHT. THIS WILL PUT THE AREA INTO SW FLOW ALOFT
WITH THE POTENTIAL FOR A NUMBER OF SHORTWAVES SPINNING AROUND THE
LOW TO BE EJECTED ACROSS THE REGION. MODELS VARY RUN TO RUN WITH
PROGRESSION OF THE TROUGH AND NOW DIG THE TROUGH FARTHER INTO MEXICO
MONDAY STAYING WEST OF THE AREA UNTIL EARLY TUES MORN. THIS TROUGH
WILL BRING A RETURN OF PRECIP CHANCES SUNDAY NIGHT... MONDAY... AND
MONDAY NIGHT.
AT THE SURFACE LOOKING AT THE PASSAGE OF THREE COLD FRONT THIS
WEEK. THE FIRST WILL BE A NOTICEABLE FRONTAL PASSAGE TONIGHT...
WHILE THE SECOND ONE ON FRIDAY LOOKS TO BE SHORT LIVED AS THE COOLER
AIR IS QUICKLY PULLED BACK NORTHWARD BY A DEEPENING SURFACE TROUGH
OVER EASTERN CO. THIS COLDER AIR RETURNS IN FORCE EARLY SUNDAY AS A
DECENT COLD FRONT PROVIDES A GOOD NORTHEAST PUSH.
THESE FRONTS WILL MAKE TEMPERATURES BOUNCE AROUND THE REST OF THE
WEEK AS VARIOUS AIRMASSES SWAY BACK AND FORTH ACROSS THE AREA. TODAY
WILL BE UNSEASONABLY WARM WITH WEST TO SOUTHWEST WIND PUSHING HIGHS
WELL INTO THE 70S. HIGHS WEDNESDAY WILL BE 20 DEGREES LOWER AND
HAVE GONE BELOW GUIDANCE. THURSDAY... FRIDAY... AND SATURDAY ALL
WARMER THAN NORMAL... BUT MUCH COOLER AGAIN SUNDAY WITH HIGHS ONLY
IN THE 50S.
AS THE UPPER TROUGH APPROACHES WILL HAVE PLENTY OF LIFT MOVE INTO
THE REGION... ONLY INGREDIENT IN QUESTION WILL BE MOISTURE. DEWPTS
HAVE CLIMBED UP FROM THE WIDESPREAD SINGLE DIGITS YESTERDAY INTO THE
LOW TEENS THIS MORNING. CURRENTLY ONLY LOOKING LIKE DEWPTS WILL
CLIMB INTO THE 30S BY THIS WEEKEND WHICH IS ON THE LOW SIDE FOR
PRECIPITATION. NEVER THE LESS PRECIP CHANCES BEGIN OUT WEST SUNDAY
NIGHT SPREADING EASTWARD MONDAY. EXPECTING ALL LIQUID MONDAY BUT
COULD BE A RAIN/SNOW MIX SUNDAY NIGHT OVER SE NM. GIVEN UNCERTAINTY
OF MOISTURE RETURN WILL NOT INCREASE RAIN CHANCES THIS FAR OUT BUT
LEAVE CURRENT LOW POPS IN FORECAST.
OTHER THAN OCCASIONAL HIGH CLOUDS MOVING ACROSS THE AREA SKIES
SHOULD BE CLEAR NEXT FEW DAYS. CLOUDS WILL INCREASE WITH APPROACH
OF NEXT SYSTEM.
&&
.FIRE WEATHER...
EXPECTING A LOW END RED FLAG WARNING DAY ACROSS THE HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. RELATIVE HUMIDITIES
WILL BE EASILY LOW ENOUGH FOR RED FLAG CRITERIA...THE MAIN QUESTION
WILL BE WIND SPEEDS THIS AFTERNOON. GIVEN CURRENT OBSERVATIONS IN
THOSE AREAS CURRENTLY SHOWING ABOUT 15MPH...IT APPEARS THAT WITH
STRONG MIXING THIS AFTERNOON WE SHOULD SEE WIND SPEEDS REACH 20 TO
25 MPH THIS AFTERNOON BEFORE DIMINISHING AGAIN TOWARDS SUNSET.
ELSEWHERE ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW
MEXICO...WINDS ARE EXPECTED TO APPROACH RED FLAG CRITERIA...BUT
EITHER NOT QUITE REACH IT OR NOT REACH IT FOR THE LENGTH OF TIME
REQUIRED FOR A RED FLAG WARNING. THE DAY SHIFT WILL HAVE TO KEEP A
CLOSE EYE OUT FOR THE EASTERN PERMIAN BASIN IN PARTICULAR WHERE THE
WINDS ARE EXPECTED TO BE THE HIGHEST IN THE AREA OUTSIDE THE HIGHER
MOUNTAIN ELEVATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 77 30 53 33 / 0 0 0 0
CARLSBAD NM 73 29 53 32 / 0 0 0 0
DRYDEN TX 76 39 58 41 / 0 0 0 0
FORT STOCKTON TX 79 34 57 38 / 0 0 0 0
GUADALUPE PASS TX 65 32 53 36 / 0 0 0 0
HOBBS NM 73 27 52 31 / 0 0 0 0
MARFA TX 70 27 55 25 / 0 0 0 0
MIDLAND INTL AIRPORT TX 76 29 52 31 / 0 0 0 0
ODESSA TX 76 29 53 31 / 0 0 0 0
WINK TX 78 29 55 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM
CST /5 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
10/72Hazardous weather outlook, Dec 29, 2:03 PM CST, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CST MON DEC 29 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 203 PM CST MON DEC 29 2008 /103 PM MST MON DEC 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS IN WEST TEXAS AND SOUTHEAST NEW MEXICO. INCREASING AFTERNOON WIND SPEEDS IN ADVANCE OF AN APPROACHING COLD FRONT COMBINED WITH VERY LOW RELATIVE HUMIDITY VALUES WILL LEAD TO HEIGHTENED FIRE WEATHER CONCERNS. INTERESTED PARTIES INCLUDING MEMBERS OF THE FIREFIGHTING COMMUNITY SHOULD REMAIN COGNIZANT OF BRIEF NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS WILL SEE NEAR CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:15 PM CST | High Wind Warning | MAF | 23 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.